Agrivated throat: Hi All. I have... - Oesophageal Patie...

Oesophageal Patients Association

5,299 members2,914 posts

Agrivated throat

Mickymar
Mickymar

Hi All.

I have managed to get an appointment to see about having a stretch.

But today I have found I can not really eat at all. Even if I drink milk it agrivates my throat and makes me cough.

I need to constantly clear my troat. Even my favourite ice cream won't go down without agrivating my throat.

Is this common? Has anyone else has led this? I have had a sensation of something in my tract for a few weeks but eating was ok before.

Thank you for any experiences you share.

4 Replies
oldestnewest

From your earlier post I see that you had been on morphine for a quite a long time and are now on tramadol. My non-dr logic for your throat sensation may be muscles contracted as sedatives weaning off and body is taking over. And having increased stress/shock perhaps due to anxiety of the morphine coming off in a sudden manner has not helped.

A quick dilation of the throat area where the constriction is observed will be a fix, perhaps more than single dilation in further intervals.

If the situation gets worse (keep an eye on the weight twice a day) to see if the weight is reducing in faster pace, if this is true then contact your GI team immediately and make them aware. They might be able to do dilation earliest.

In the meanwhile typical precautions to be taken such as chewing the food very fine, not going for lumpy or sticky food, difficult to pass through etc.

Best of luck.

Mickymar
Mickymar in reply to Mauser1905

Thinking about it it does follow the time line of when I stopped taking the morphine. I also have noticed for the last week + I have woken up to find I have been sleeping flat with only my head raised. Could this be chasing acid reflux to agrivate my throat. I have for the last week or so noticed I am constantly clearing my throat. Today was the 1st day I could not swallow anything without it making my cough. The coughing has caused me to hurt my stomach area.

Mauser1905
Mauser1905 in reply to Mickymar

My understanding and experience is that the strong sedatives/painkillers require to be gently weaned off (by reducing the dose strength and eventually increasing the time between the dose intervals). This gradual weaning off the painkillers give smooth transition for the body to take over and avoid sudden shock/stress. Was this process followed in your case? Happy to share the dose strength when you stopped?

I do not have much stronger acid as compared to pre-op as still at home and regular and good quality of food intake. Assuming you have the same, then the food content in the stomach may regurgitate to your throat area during sleeping flat and this might cause throat irritation and cause cough. If you have someone with a stethoscope, check the lungs for abnormality.

Also the deep sleep may be caused by the "fatigue realisation" by the body (which might be more noticeable during and after weaning off strong painkillers) and you are not noticing your body posture until throat requires clearing up.

Mickymar
Mickymar in reply to Mauser1905

I had been reducing my morphine for 2 months. I was down to 1/4 teaspoon a day. I had terrible achy joints, shivers, diohera and vomiting and insomnia which is why I was put on the tramadol.

You may also like...